HI all, Thanks for taking time to read this and help sort through some things. I had a Total Thyroidectomy secondary to Hashimoto's Thyroid (autoimmune) 4 years ago- had incidental diagnosis of papillary with follicar variant microcarcinoma. Ended up with hypoPARAthyroidism as a result of surgery (low calcium/high phosphorus). Calicum has been normalized/controlled recently and TSH is maintained. I'm 38 yo, more recent Fatigue, hip/wrist pain and muscle pain, calf tenderness, red/malar rash appears and disappears usually within hours (also photosensitivity), hair loss, extremely cold hands/feet (and nose), general ill feeling. ANA titer 1:160; Nucleolar pattern; Sed Rate 27mm/hr; CPR very low. Any thoughts on Lupus or Scleroderma (although no skin issues other than rash)? (Sed Rate shows reference range of 1-40 however, I've read than under age 50 it should be <20. Waiting to hear from PCP but wanted some of your "expert" opinions in the meantime. Thanks!
The Nucleolar pattern are not often seen in SLE (systemic lupus) and suggest scleroderma.
In scleroderma the connective tissue in and around the tiny blood vessels called capilaries becomes inflamed. As the inflammation heals, internal scarring occurs. THis makes the tissue shrink nd become stiff.
The symptoms are the skin and the esophagus are almost always affected. Patches of skin become shiny and uncomfortably tight, an the esophagus stiffens. You could also have joint pain as well. There are usually general symptoms including a persistent slight fever, loss of appetite and weight and feeling ill.
Your dr. may want to do some test like a barium swallow X-ray.
•Antitopoisomerase-1 or Anti-Scl-70 antibodies appear in the blood of up to 40 percent of people with diffuse systemic sclerosis. •Anticentromere antibodies are found in the blood of as many as 90 percent of people with limited systemic sclerosis
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.